Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal bleeding after taking birth control pills?

Hi i am a 20 year old woman and was taking birth control for 2 months straight, in the second month i was experiencing breakthrough bleeding for most of the month and couldnt cope so a week in to the 3rd month packet stopped taking them all together. i am now still experiencing bleeding is this still breakthrough bleeding or a withdrawal bleed and how long will it usually last ?
Fri, 26 Feb 2021
Report Abuse
OB & GYN Specialist 's  Response
Hi,

Breakthrough and withdrawal bleeding are the same. This will be like normal periods for 5 to 7 days so don't worry.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Archana Rajesh Babu, OB & GYN Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Breakthrough bleeding


What causes vaginal bleeding after taking birth control pills?

Hi, Breakthrough and withdrawal bleeding are the same. This will be like normal periods for 5 to 7 days so don t worry. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Archana Rajesh Babu, OB & GYN Specialist